Alert archive / Oklahoma / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Norman, OK

January 28, 2008Foard County, Hardeman County, Knox County, Texas; 9 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jan 28, 2008, 4:11 AM CST for Foard County, Hardeman County, Knox County, Texas; 9 counties in Oklahoma. It took effect at Jan 28, 2008, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 4:11 AM CST (10:11 UTC)
In effect from
Jan 28, 2008, 12:00 PM CST
Expired
Jan 28, 2008, 8:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 281011
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CST MON JAN 28 2008

...RED FLAG WARNING FOR VERY WARM TEMPERATURES... LOW HUMIDITY
AND VERY STRONG WINDS THIS AFTERNOON AND EARLY EVENING IN FAR
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
PLAINS TODAY. THE ENTIRE REGION WILL SEE STRONG AND GUSTY WINDS.
LOCALLY EXCESSIVE WIND SPEEDS ARE POSSIBLE BEHIND A DRYLINE MOVING
INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE AFTERNOON.
HUMIDITY WILL FALL SHARPLY BEHIND THE DRYLINE... RESULTING IN
CONDITIONS THAT COULD BE EXTREMELY FAVORABLE FOR THE RAPID SPREAD
OF WILDFIRES. RECOVERY COULD BE QUITE SLOW MONDAY NIGHT...AS
WESTERLY WINDS WILL MAINTAIN LOW RELATIVE HUMIDITY.

OKZ004-005-009-010-014-021-033-034-036-TXZ083-084-087-281815-
/O.UPG.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/
/O.NEW.KOUN.FW.W.0004.080128T1800Z-080129T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
JACKSON-HARDEMAN-FOARD-KNOX-
411 AM CST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING.  

STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE
AREA TODAY... WITH GUSTS OVER 45 MPH. HUMIDITY WILL DROP VERY
SHARPLY WHEN A DRYLINE PUSHES THROUGH THE AREA IN THE AFTERNOON.
HUMIDITIES ARE EXPECTED TO DROP INTO THE 15 TO 20 PERCENT RANGE
WITH TEMPERATURES IN THE LOW TO MID 70S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

30
2 follow-up statements
000 
WWUS84 KOUN 281744 AAA
RFWOUN

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CST MON JAN 28 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING OVER FAR
WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
PLAINS TODAY. THE ENTIRE REGION WILL SEE STRONG AND GUSTY WINDS.
LOCALLY EXCESSIVE WIND SPEEDS ARE POSSIBLE BEHIND A DRY LINE
MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE
MID-LATE AFTERNOON HOURS. HUMIDITY WILL FALL SHARPLY BEHIND THE
DRY LINE...RESULTING IN CONDITIONS THAT COULD BE EXTREMELY
FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. RECOVERY COULD BE
QUITE SLOW MONDAY NIGHT...AS WESTERLY WINDS WILL MAINTAIN LOW
RELATIVE HUMIDITY.

OKZ004-005-009-010-014-021-033-034-036-TXZ083-084-087-290145-
/O.CON.KOUN.FW.W.0004.080128T1800Z-080129T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
JACKSON-HARDEMAN-FOARD-KNOX-
1144 AM CST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA
TODAY... WITH GUSTS OVER 45 MPH POSSIBLE ACROSS NORTHWEST OKLAHOMA.
HUMIDITY WILL DROP VERY SHARPLY WHEN A DRY LINE PUSHES EAST THROUGH
FAR WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS THIS
AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP INTO THE 15 TO 20 PERCENT
RANGE WITH TEMPERATURES IN THE LOW TO MID 70S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 282143
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CST MON JAN 28 2008

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING OVER FAR
WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS...

.A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
PLAINS THIS AFTERNOON AND EVENING. THE ENTIRE REGION WILL SEE
STRONG AND GUSTY WINDS. LOCALLY EXCESSIVE WIND SPEEDS WILL
CONTINUE BEHIND A DRY LINE MOVING INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS DURING THE MID-LATE AFTERNOON HOURS. HUMIDITY
HAD FALLEN BEHIND THE DRY LINE...RESULTING IN CONDITIONS THAT
WILL CONTINUE TO BE EXTREMELY FAVORABLE FOR THE RAPID SPREAD OF
WILDFIRES. RECOVERY COULD BE QUITE SLOW THIS EVENING... AS
WESTERLY WINDS WILL MAINTAIN LOW RELATIVE HUMIDITY.

TXZ083-084-087-290545-
/O.NEW.KOUN.FW.A.0003.080129T1600Z-080130T0000Z/
/O.CON.KOUN.FW.W.0004.000000T0000Z-080129T0200Z/
HARDEMAN-FOARD-KNOX-
343 PM CST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

SOUTHERLY WINDS WILL DIMINISH SOMEWHAT OVERNIGHT... AS HUMIDITIES
RISE. THIS WILL PROVIDE ONLY A BRIEF BREAK FROM HARSH FIRE WEATHER
CONDITIONS... AS A COLD FRONT WILL BRING STRONG NORTHERLY WINDS
FOR MUCH OF THE DAY ON TUESDAY. DESPITE THE COOLER AIR BEHIND THE
COLD FRONT... RELATIVE HUMIDITIES WILL FALL INTO THE 20 TO 30
PERCENT RANGE LATE IN THE MORNING AND INTO THE AFTERNOON... AND
SOME LOCATIONS MAY SEE RELATIVE HUMIDITIES BELOW 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ004-005-009-010-014-021-033-034-036-290200-
/O.CON.KOUN.FW.W.0004.000000T0000Z-080129T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
JACKSON-
343 PM CST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

STRONG SOUTHERLY WINDS AND VERY WARM AND DRY CONDITIONS WILL
IMPROVE SLOWLY THIS EVENING... AND THE RED FLAG WARNING WILL
EXPIRE AT 8 PM. HOWEVER... A STRONG COLD FRONT WILL PASS THROUGH
THE REGION TOMORROW MORNING... BRINGING ANOTHER DAY OF STRONG
WINDS... THIS TIME FROM THE NORTH. COOLER TEMPERATURES WILL HELP
REDUCE THE ABILITY OF WILDFIRES TO SPREAD... BUT THE WIND SHIFT
WILL POSE A SIGNIFICANT RISK FOR FIREFIGHTERS THAT MAY BE BATTLING
EXISTING FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ085-086-088>090-290545-
/O.NEW.KOUN.FW.A.0003.080129T1600Z-080130T0000Z/
WILBARGER-WICHITA-BAYLOR-ARCHER-CLAY-
343 PM CST MON JAN 28 2008

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

A COLD FRONT WILL SWEEP RAPIDLY SOUTH ACROSS NORTH TEXAS ON
TUESDAY MORNING... BRINGING STRONG NORTHERLY WINDS. VERY DRY AIR
BEHIND THE FRONT MAY CAUSE RELATIVE HUMIDITIES TO FALL TO AROUND
20 PERCENT BY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CMS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 27, 7:47 PM CST, 8 hours 24 minutes earlier.

Area forecast discussion, Jan 27, 7:47 PM CST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CST SUN JAN 27 2008

.UPDATE...EXTENDED THE RED FLAG WARNING THROUGH THIS EVENING BASED
ON THE ONGOING FIRES AND ONLY A SLOW RECOVERY IN HUMIDITY. MORE
RAPID INCREASE OF HUMIDITY WILL TAKE PLACE LATER TONIGHT AS THE
SOUTHERLY BREEZE TAPS INTO MODIFIED GULF MOISTURE WITH DEWPOINTS
RISING INTO THE 40S EARLY MONDAY.

ALSO LOWERED OVERNIGHT MINIMUM TEMPERATURES FOR SOUTHEAST OKLAHOMA
WHERE THE DAY WAS KEPT COOLER BY EARLY MORNING FOG. THE OVERALL
COOL START TO THE EVENING IN THAT REGION WILL REDUCE THE AMOUNT OF
MIXING...DESPITE AN INCREASE IN SURFACE PRESSURE GRADIENT...AND
SHOULD ALLOW TEMPERATURES TO FALL TO THE MID AND UPPER 40S.
ELSEWHERE...A MILD AND VERY BREEZY NIGHT IS IN STORE.

STILL WAITING TO INSPECT THE EVENING MODEL SUITE...AND WILL SEE IF
ANY ADJUSTMENTS NEED BE MADE TO WIND ADVISORY OR FIRE WEATHER
WATCH FOR MONDAY.

&&

BURKE

&&

.PREV DISCUSSION... /ISSUED 311 PM CST SUN JAN 27 2008/

DISCUSSION...
FIRE WEATHER WILL BE PRIMARY CONCERN THE NEXT FEW DAYS. CRITICAL
WILDFIRE CONDITIONS WERE MET ACROSS FAR WESTERN OKLAHOMA AND NORTH
TEXAS. A POCKET OF DRY AIR ALSO COMBINED WITH THE MODERATELY
STRONG WINDS AND WARM TEMPS TO REACH RED FLAG CRITERIA OVER
CENTRAL PORTIONS OF OKLAHOMA. A FEW LARGE FIRES HAVE OCCURRED AND
LUCKILY WE DO NOT HAVE THE WINDS THAT WE ARE EXPECTING TOMORROW.
FIRE WEATHER WATCH WAS EXPANDED SLIGHTLY FOR TOMORROW TO INCLUDE
WOODS COUNTY. IF NEW DATA THIS EVENING POINTS TO A FASTER DRY LINE
PROGRESSION TOMORROW AFTERNOON...RED FLAG CONDITIONS WILL SPREAD
FARTHER EAST. ALTHOUGH THE WARM TEMPS TOMORROW WILL BE REPLACED
BY MUCH COOLER AIR MONDAY NIGHT AND TUESDAY BY A STRONG COLD FRONT...
VERY DRY AIR AND STRONG NORTHWEST WINDS BEHIND FRONT WILL STILL
KEEP WILDFIRE CONCERNS ELEVATED THROUGH THE DAY TUESDAY.

WINDS ANOTHER CONCERN TOMORROW...AND WITH ANTICIPATED MID-HIGH
CLOUD COVER...GOING TO NEED DECENT MIXING TO REACH ADVISORY
CRITERIA. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR MOST OF THE
DAY TOMORROW ACROSS THE NORTHWEST ONE-THIRD OF THE STATE. IF MORE
MIXING IS EXPECTED OR REALIZED...THIS WILL LIKELY BE EXPANDED TO
THE EAST AND SOUTH. SUSTAINED WINDS 25 TO 35 AND FREQUENT GUSTS OF
40 TO 45 CURRENTLY EXPECTED IN ADVISORY.

LATEST TRENDS OF MEDIUM RANGE MODELS HAS SHIFTED THURSDAYS STORM
SYSTEM FARTHER NORTH...WITH THE GFS MOST PRONOUNCED. IF THIS WERE
TO VERIFY...SNOWS WOULD BE MAINLY CONFINED TO FAR NORTHERN
OKLAHOMA AND LOCATIONS FARTHER NORTH. NEWEST ECMWF STILL FARTHER
SOUTH SO WILL NOT MAKE SIG CHANGES TO WEDNESDAY NIGHT-THURSDAY
NIGHT FORECAST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  68  41  48 /   0  10  10  10
HOBART OK         51  72  36  48 /   0  10  10   0
WICHITA FALLS TX  51  75  47  58 /   0  10  10   0
GAGE OK           51  74  29  42 /   0  10  10  10
PONCA CITY OK     50  68  37  43 /   0  10  10  10
DURANT OK         44  69  50  58 /   0  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR OKZ004-005-
     007>010-012-013-018>020-023>030-038>041-044>046.

     WIND ADVISORY FROM 8 AM TO 6 PM CST MONDAY FOR OKZ004>018-021-
     022.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ004-005-009-010-014-021-033-034-036.

TX...RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ086-089-090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083-084-087.

&&

20/11
Hazardous weather outlook, Jan 27, 10:25 PM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CST SUN JAN 27 2008

OKZ004>048-050>052-TXZ083>090-281300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1025 PM CST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
BREEZY SOUTH WINDS WILL HAMPER ANY ONGOING FIRE FIGHTING EFFORTS
TONIGHT. HUMIDITY WILL IMPROVE TO BETWEEN 50 AND 80 PERCENT BY EARLY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
STRONG LIFT MAY BE SUFFICIENT TO GENERATE ISOLATED RAIN SHOWERS ON
MONDAY...ESPECIALLY IN SOUTHEAST OKLAHOMA. THUNDERSTORMS DO NOT
APPEAR LIKELY...AS LOW LEVEL MOISTURE WILL REMAIN CAPPED...AND
INSTABILITY AT MID LEVELS WILL BE VERY MINIMAL.

A GREATER CHANCE FOR THUNDERSTORMS WILL OCCUR IN SOUTHEAST OKLAHOMA
ON THURSDAY...AS DEEPER GULF MOISTURE SURGES NORTHWARD AHEAD OF A
VIGOROUS UPPER LEVEL TROUGH. THE MAIN THREAT FROM ANY THUNDERSTORMS
WOULD LIKELY BE CLOUD TO GROUND LIGHTNING.

OTHER HAZARDOUS WEATHER...
A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL MAINTAIN STRONG WINDS
AND ENHANCED RISK FOR WILDFIRES IN OKLAHOMA AND NORTH TEXAS THE NEXT
TWO DAYS.

ON MONDAY...STRONG SOUTHWEST WINDS WILL GUST 30 TO 45 MPH
THROUGHOUT THE REGION. THE STRONGEST WINDS WILL AFFECT WESTERN
OKLAHOMA...WHERE A WIND ADVISORY IS IN EFFECT. THE MAIN CONCERN FOR
WILDFIRES WILL BE TO THE WEST OF A DRYLINE THAT IS EXPECTED TO REACH
ALVA...CAMARGO AND ALTUS IN OKLAHOMA...AND CHILLICOTHE AND MUNDAY IN
TEXAS. FARTHER EAST...GULF MOISTURE WILL PROVIDE SOMEWHAT GREATER
HUMIDITY.

ON TUESDAY...TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND A
FRONT...BUT THE REGION WILL CONTINUE VERY DRY AND WINDY...WITH VERY
HIGH FIRE DANGER.

FINALLY...A SECOND STORM SYSTEM WILL MOVE QUICKLY THROUGH THE AREA
ON THURSDAY. IT APPEARS LIKELY THAT RAIN WILL EITHER MIX WITH OR
CHANGE TO SNOW IN NORTHERN OKLAHOMA. A SLIGHT CHANGE IN THE TRACK OR
INTENSITY OF THE STORM COULD BRING ACCUMULATING SNOWFALL INTO
NORTHERN...AND POSSIBLY EVEN CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:43 PM CSTFire Weather WatchOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more12 hr
Jan 28, 5:50 PM CSTWind AdvisoryOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more21 hr
Jan 28, 2:23 PM CSTHigh Wind WarningOUNEllis, Harper, Woods, Woodward4 hr

Nearby

Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.